Title: The Lottery Paradox Generalized?
Authors: Chandler, Jacob # ×
Issue Date: 2010
Publisher: Oxford University Press
Series Title: The British Journal for the Philosophy of Science vol:61 issue:3 pages:667-679
Abstract: In a recent article, Douven and Williamson offer both (i) a rebuttal of various recent suggested sufficient conditions for rational acceptability and (ii) an alleged ‘generalisation’ of this rebuttal, which, they claim, tells against a much broader class of potential suggestions. However, not only is the result mentioned in (ii) not a generalisation of the findings referred to in (i), but in contrast to the latter, it fails to have the probative force advertised. Their paper does however, if unwittingly, offer a precise characterisation of an important class of rationally unacceptable propositions—the class of lottery
propositions for equiprobable lotteries. This provides the means to construct a genuinely lottery-paradox-proof alternative to the suggestions criticised in (i).
ISSN: 0007-0882
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Centre for Logic and Analytical Philosophy
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science